THROUGH communication with Hoffmann-LaRoche, Inc., manufacturers of the antifungal drug Asterol (2-dimethylamino-6-[β diethylaminoethoxy]-benzothiazole) dihydrochloride, it was ascertained that there have been reported cases of Asterol intoxication consisting of neurotoxic symptoms due to absorption from topical applications. We believe we have the first case of neurotoxic symptoms in an infant that can be attributed to ingestion of Asterol.
REPORT OF A CASE
H. G., a white boy, aged 7 weeks, was admitted to the hospital on Sept. 9, 1953, with the history of convulsive seizures first occurring on the day of admission. The first seizure occurred at 7 a. m. while the patient was being breast-fed. It consisted of marked muscle tremors of his left eye, cheek, arm, side, and leg. The duration was approximately three minutes. The patient was examined by one of us (C. H. G.) in his office, where two seizures were observed. These involved the right side,